MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR); MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR); MITRAL VALVE REPAIR DEVICES
Model Number CDS0706-NTW
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Device Damaged by Another Device (2915); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Na.The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on (b)(6) 2025 that the patient presented with grade 4+ functional mitral regurgitation (mr) and dilated left and right ventricle for a mitraclip procedure.During the procedure, one mitraclip was successfully implanted.Following deployment of a second mitraclip xtw, mitral regurgitation (mr) worsened.A third mitraclip ntw was attempted; however, resistance was encountered while advancing the clip lateral to the xtw.Fluoroscopy revealed entanglement between the ntw and xtw clips.During troubleshooting, it was observed that the xtw grippers were not engaged with the leaflets, and its gripper assembly remained intact with the distal end of the ntw, contributing to the entanglement.Single leaflet device attachment (slda) of the xtw clip from the anterior leaflet occurred during the disentanglement process.The ntw clip was successfully deployed with adequate leaflet grasp.An atrial septal defect (asd) had occurred.Patient experienced hypoxia.A non-abbott device was used for asd closure.The patient was placed on intra-aortic balloon pump (iabp) support in intensive care unit (icu).Post-procedure, mr was reduced to grade 3+.There was no clinically significant procedural delay.No additional information was provided.
 
Event or Problem Description
It was reported on (b)(6) 2025 that the patient presented with grade 4+ functional mitral regurgitation (mr) and dilated left and right ventricle for a mitraclip procedure.During the procedure, one mitraclip was successfully implanted.Following deployment of a second mitraclip xtw, mitral regurgitation (mr) worsened.A third mitraclip ntw was attempted; however, resistance was encountered while advancing the clip lateral to the xtw.Fluoroscopy revealed entanglement between the ntw and xtw clips.During troubleshooting, it was observed that the xtw grippers were not engaged with the leaflets, and its gripper assembly remained intact with the distal end of the ntw, contributing to the entanglement.Single leaflet device attachment (slda) of the xtw clip from the anterior leaflet occurred during the disentanglement process.The ntw clip was successfully deployed with adequate leaflet grasp.A atrial septal defect (asd) had occurred.Patient experienced hypoxia.A non-abbott device was used for asd closure.The patient was placed on intra-aortic balloon pump (iabp) support in intensive care unit (icu).Post-procedure, mr was reduced to grade 3+.There was no clinically significant procedural delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on available information, the reported difficult or delayed positioning and device damaged by another device (caused damage) appeared to be related to procedural conditions.A cause for the reported physical resistance/sticking could not be determined.The reported unexpected medical intervention was a result of case-specific circumstance.There is no indication of a product issue with respect to manufacture, design or labeling.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR)
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22999064
Report Number2135147-2025-05080
Device Sequence Number21212138
Product Code NKM
UDI-Device Identifier05415067037435
UDI-Public(01)05415067037435(17)260121(10)50122R1114
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/21/2026
Device Model NumberCDS0706-NTW
Device Catalogue NumberCDS0706-NTW
Device Lot Number50122R1114
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer10/30/2025
Initial Report FDA Received Date09/08/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MITRACLIP.; STEERABLE GUIDE CATHETER.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale
Patient Weight95 KG